Potential High-Dose Risks of Amphetamine

Potential High-Dose Risks of AmphetamineAmphetamine is a stimulant drug used to treat narcolepsy, Attention Deficit and Hyperactivity Disorder (ADHD), weight management, and seizure disorders. Once the medication is in a patient’s system the drug behaves much like the illegal substance cocaine. The side effects of amphetamine use include the following:

  • Headache
  • Diarrhea
  • Insomnia
  • Increased energy
  • Acne
  • Fever
  • Dry mouth
  • Constipation

Many patients develop a tolerance to amphetamines even if they use the drug as prescribed by their doctor. An amphetamine tolerance is the result of a patient taking a steady dose of amphetamine over an extended period of time. The patient’s body adjusts to the intake of amphetamine and no longer feels its effects. In order to experience the positive effects of the drug, tolerant users must take larger doses of the drug. If this cycle is left unchecked it could lead to amphetamine addiction. Amphetamine addiction has a number of dangerous side effects including:

  • Headaches
  • Sweating
  • Constipation
  • Diarrhea
  • Aneurism
  • Coma

Though it might seem innocent at the time, any sudden dosage increase can be dangerous to a user. While some patients follow their doctor’s guidelines while taking amphetamine, others take it upon themselves to adjust their medication as needed. This can cause users to experience dangerous consequences including amphetamine addiction and overdose.

The Dangers of Amphetamine Overdose

An amphetamine overdose can happen to anyone regardless of how long they have used the drug. Many users feel comfortable with the medication and up their dosage without consulting their physician. This is typically so that the patient can get high or feel the effects of the medicine better. Regardless of the reasoning, this is very dangerous. The symptoms of an amphetamine overdose include the following:

  • Hallucinations
  • Aggressiveness
  • Panic
  • Seizures
  • Chest pain
  • Tremor

Though it is rare, amphetamine overdose can cause death. If you or someone you know is experiencing an overdose, call 911 immediately.

Help for Amphetamine Users

If you or someone you know is suffering from the side effects of a high-dose of amphetamine call our toll-free helpline now. Our counselors are available 24 hours a day to answer your questions and advise you on how to safely stop your amphetamine use. Do not put yourself at risk. Call us today and find out how you can live a full and sober life.